A little heads up : Hi all, on Friday... - Crohn's and Colit...

Crohn's and Colitis Support

3,993 members1,328 posts

A little heads up

Romany8 profile image

Hi all, on Friday evening, after putting myself through extreme shock and distress, I found out something I’d just like to share so nobody who doesn’t know, like myself at the time, experiences the distress caused. I’m currently taking pentasa (mesalazine) and I found out this reacts to certain bleaches used in toilet pans, and it turns red and looks like blood, so you believe you’re weeing blood🤦🏼‍♀️Very scary to see but knowledge would of stopped the panic. So if you take this medication just remember it’s the bleach and it’s not coming from you. Hope it helps someone who wasn’t aware as I’d wished I’d be told

6 Replies

Good to point this out, I've had it happen in the past and when I googled it is a known occurrence 🙂

I have noticed this with Octasa tablets, they can stain the loo. It took me a while to figure it out. I just googled and it is indeed a thing, that they react with bleach to cause the staining.

Definitely good to raise awareness of this. I found this with salofalk granules. Very alarming to see but then there is nothing when you wipe so you know it’s not you. Luckily googled it too, but would have been helpful to know in advance! Surprising it’s not on the leaflet isn’t it

Romany8 profile image
Romany8 in reply to Hephzi

That is just what I thought too, had I been advised when I started taking them back in January I would of been fine, I was at a friends house and worried them sick too🤦🏼‍♀️Obviously they use a different variety of bleach to myself. It’s good to know the different meds doing it 😊

Thanks for the heads up, no pun intended. Just starting taking so I appreciate.

I never experienced that when I took it donkeys years ago. Thanks for sharing!😊

You may also like...